Questions about Cymbalta, HELP

Discussion in 'Fibromyalgia Main Forum' started by earthdog2000, Jun 18, 2006.

  1. earthdog2000

    earthdog2000 Member


    Hey all,

    Hi! I have'nt posted anything in a while cause I've had a really bad week. I've been reading the posts some though and have a question. I see that may people on this board are on Cymbalta or have at least tried it.

    My whole family has had the flu and I finally got it this past Wed. or Thur., can't remember. I had serious diarrhea for 3 days and migraines, something that my other family members did'nt have with this flu. I just started taking Cymbalta, 30 mg. on Wed. and was wondering if these other symptoms may be related!

    I really hope that it's just the flu cause I waited forever for my insurance to approve the Cymbalta. My doc has been wanting me to try it for a very long time since I have FS,CFS and Panic Disorder. He's hoping that it will help to aleviate some of the pain as well as work better as an anti-depressant.

    Any advice would be sooooo much appreciated!
    Thanks, Julie

    P.S. Again, I'm soooo happy to have found this board, thanks you guys!!
  2. Empower

    Empower New Member

    I remember nausea , but not diarrhea


    Side Effects




    In clinical studies for Cymbalta the most common side effect when taking Cymbalta was nausea. For most people, the nausea was mild to moderate, and usually subsided within one to two weeks.

    Other common side effects included (listed in order of frequency):
    Constipation


    Decreased appetite


    Dizziness


    Dry mouth


    Fatigue


    Increased sweating


    Loss of strength or energy


    Sleepiness


    Most people were not bothered enough by side effects to stop taking Cymbalta.

    In clinical studies, some people taking Cymbalta experienced an increase in blood pressure. Your doctor may periodically check your blood pressure while you are taking Cymbalta.
  3. Aberlaine

    Aberlaine Member

    I've been on Cymbalta, 60 mg., since the beginning of the year. I've never experienced the symptoms you mentioned. It does help with my fibro pain. Good luck with it.

    The diarrhea brings to mind IBS, which is a symptom for some with fibromyalgia. If it goes away, then that's not it and maybe you and your family got some sort of intestinal bug - they're going around.
  4. earthdog2000

    earthdog2000 Member


    Thanks for your responses, keep them coming!
    Hugs, Julie
  5. jenni4736

    jenni4736 New Member

    Hello sweetie,

    I did experience diarrhea when I started the Cymbalta too. It gets milder and then it is gone but it did take several weeks to get completly better.

    I really LOVE the Cymbalta. It has been a wonderful thing for myself. It has really helped my overall sense of well being and the overall pain management.I am still having some trouble with anxiety and panis attacks though. I am on 60 mg and we have talked about upping that. My doctor does up my 60mg to 90mg. or even higher during my most severe times.

    Hold out a few weeks with the diarrhea. I do think it will subside. I hope that it helps you as much as it has helped me and others I know. Don't be suprised if your doctor ups the dosage after a while. I think 60mg is about the usually regular dosage for most.

    Good luck...I hope it helps.
    Jenni
  6. earthdog2000

    earthdog2000 Member


    Thanks Jenni! Now that I know it is possible that these symptoms could be related to the Cymbalta and will subside I will definetely wait it out! My doc wants to increase me to 60mgs in 2 weeks because he says it's the normal dosage to start out on. He's also having me wean off of the Zoloft at the same time.

    I can't wait to feel the results as I've been reading the posts on Cymbalta and so many others have benefited from it. I'm so happy to hear that it's working for you!

    Thanks again and enjoy your Sunday!
    Soft fibro-hugs, Julie
  7. Jen102

    Jen102 New Member

    can't remember about diahrea. the prescription was for 20 mg morning and night, but i had to take out all but about 1/3 of the capsule, at night, and work up slowly over a couple months. am now at 20 mg morning and night without problem. best wishes. jen102
  8. azbubba

    azbubba New Member

    ...I have had no discernable side effects.

    The effect I get from antidepressants is so slow I barely notice. I have to rely on feedback from others and reading my blog a month after the fact to judge, but it seems to be working well for me.

    Until then, gentle hugs from Bubba.
  9. megohawaii

    megohawaii New Member

    Hey Earthdog,
    I am so sorry to hear about your reactions to Cymbalta. From what I have heard and read,the symptoms,should go away, just hang in there. I'm sorry you missed the big Fathers Day Celebration, since you were sick Ill bet you missed out on the festivities... you know like going to your parents house and sitting and talking and sitting and talking. Heh Heh.......I hope you were able to lay by your pool and rest.
  10. earthdog2000

    earthdog2000 Member



    Thanks mego! So nice of you to ask about my day! I did miss the big Father's Day celebration but did feel better later in the day and was able to rest and swim a little! Thankfully my wonderful, beautiful, sweet sister brought my gifts over to our dear daddy and had a fabulous time for both of us!


    Gentle fibro-hugs, Earth
  11. JLH

    JLH New Member

    I started out on 30 mg Cymbalta once a day, then after a month or so, went to 30 mgs twice a day.

    I never did have any side effects with mine.

    I hope you get to feeling better.


    Hugs,
    janet
  12. earthdog2000

    earthdog2000 Member

    Thanks for your reply, I am finally feeling better so I guess it was only the flu! My doc has me on 30 mgs. a day for 2 weeks then I will go to 60. I hope I have success with it like you and so many others on the board have had!

    Hugs, Julie

    P.S. I read your profile and oh my gosh! How do you do it! Sorry that you are dealing with sooooooo many of these DD's![This Message was Edited on 06/19/2006]